MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL LIGHT GUIDE OLYM-ACMI_5.0MMX4.0M; FIBREOPTIC LIGHT CABLE

MEDOS INTERNATIONAL SARL LIGHT GUIDE OLYM-ACMI_5.0MMX4.0M; FIBREOPTIC LIGHT CABLE
Model Number 242388
Medical Device Problem Codes Break (1069); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by sales rep that during a laparoscopic cholecystectomy procedure on (b)(6) 2022, it was observed that the light guide olym-acmi_5.0mmx4.0m device was not producing enough light to see.During in-house engineering evaluation, it was determined that the epoxy potted end was crashed and broken.Another like device was used to complete the procedure with one minute of delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).Reporter is a j&j sales representative.The expiration date and device manufacture date are currently unavailable.Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.Upon visual inspection revealed marks of wear on the device.It could be observed the epoxy potted end crashed and broken.Also, it could be detected stains by use in the female endtip side.Finally, no visible damages on the cable.Due to the condition of the epoxy potted end, the functional test cannot be performed.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.According with the visual inspection results, this complaint can be confirmed.The broken condition of the epoxy potted end can be attributed to procedural variables, such handling of the device or product interaction during procedure.Since this is a reusable device, this failure has possibly occurred after using it in this manner for many procedures, the constant manipulation between surgeries and sterilization process can lead to a broken epoxy potted end.However, it cannot be conclusively affirmed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.Device history lot manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.

Brand Name
LIGHT GUIDE OLYM-ACMI_5.0MMX4.0M
Common Device Name
FIBREOPTIC LIGHT CABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15114426
Report Number1221934-2022-02254
Device Sequence Number5464728
Product Code FCW
UDI-Device Identifier10886705028832
UDI-Public10886705028832
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number242388
Device Catalogue Number242388
Device Lot NumberWO143319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown